Alert archive / Texas / Flash Flood Warnings in 2002
Flash Flood Warning 15, NWS Fort Worth, TX
NWS Fort Worth, TX issued this flash flood warning at Mar 19, 2002, 9:56 PM CST for Lamar County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 19, 2002, 9:56 PM CST (03:56 UTC)
- Expired
- Mar 20, 2002, 1:00 AM CST
- In force
- 3 hr
- Issued by
- NWS Fort Worth, TX
- Area
- Counties, with a storm outline in the text
County Lamar County, TX
The radar
The Dallas/Ft Worth radar (KFWS), 197 km from the middle of the area, began a volume at 03:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 3.9 hours before the alert went out and 180 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 524 m above ground
- 0-6 km bulk shear
- 54 kt
- 0-1 km storm-relative helicity
- 95 m²/s²
- 0-3 km storm-relative helicity
- 561 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KFWD 200356
FFWFTW
TXC277-200700-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE FORT WORTH TX
955 PM CST TUE MAR 19 2002
THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A
* FLASH FLOOD WARNING FOR...
LAMAR COUNTY IN NORTHEAST TEXAS
* UNTIL 100 AM CST.
* AT 953 PM CST...LAW ENFORCEMENT OFFICIALS REPORTED SEVERAL ROADS
NEAR PARIS CLOSED DUE TO HIGH WATER. RAIN AND THUNDERSTORMS WILL
CONTINUE OVER THE AREA THROUGH MIDNIGHT AND PRODUCE AN ADDITIONAL
ONE TO TWO INCHES OF RAIN. THIS WILL LIKELY PRODUCE FLASH FLOODING
OF CREEKS...STREAMS AND LOW LYING AREAS.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODS AND FLASH FLOODS. IF FLASH FLOODING IS OBSERVED ACT
QUICKLY. MOVE UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY
IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
LAT...LON 3383 9582 3385 9534 3351 9531 3350 9554
3355 9574 3353 9584What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this flash flood warning went out at Mar 19, 2:25 PM CST, 7 hours 31 minutes earlier.
Area forecast discussion, Mar 19, 2:25 PM CST, 7 hours 31 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE FORT WORTH TX
225 PM CST TUE MAR 19 2002
PART OF CWA THAT HAS BEEN UNDER THE FLASH FLOOD WATCH HAS HAD 1-3
INCHES OF RAIN THROUGH EARLY AFTERNOON...WITH RADAR ESTIMATES OF 5-6
INCHES IN SOME AREAS. A STRONG SHORT WAVE WILL MOVE NORTHEAST ACROSS
NORTH TEXAS LATE THIS AFTERNOON INTO TONIGHT...BRINGING ADDITIONAL
HEAVY RAIN ACROSS NORTH TEXAS. AT 200 PM A STATIONARY FRONT
EXTENDED FROM SOUTH OF SAN ANGELO...TO STEPHENVILLE...TO
WAXAHACHIE...TO NORTH OF TYLER. THE MAIN HEAVY RAIN THREAT WILL BE
ALONG AND NORTH OF THE STATIONARY FRONT...SHIFTING EASTWARD LATER
TONIGHT. AN ADDITIONAL 2-4 INCHES OF RAIN IS LIKELY WITH ISOLATED
TOTALS OVER 5 INCHES. THE STORMS THAT ARE DEVELOPING THIS AFTERNOON
ARE MORE EFFICIENT RAIN PRODUCERS THAN THE ONES THAT MOVED ACROSS
NORTH TEXAS YESTERDAY AND EARLIER TODAY. SHOULD ANY TRAIN ECHO
PATTERN DEVELOP WITH THESE STORMS...MAJOR FLOODING COULD OCCUR. THE
FLASH FLOOD WATCH WILL BE REISSUED FOR TONIGHT AND REDEFINED FURTHER
SOUTH AND SOUTHWEST. DEPENDING ON THE EXTENT OF HEAVY RAIN LATER
TONIGHT...THE FLASH FLOOD WATCH MAY BE EXTENDED EAST AND SOUTHEAST.
IN ADDITION TO FLOODING...THERE IS A SEVERE WEATHER THREAT. SOME
STORMS COULD PRODUCE DIME TO NICKEL SIZE HAIL WITH A FEW WIND GUSTS
TO 50KT...GENERALLY SOUTH OF AN EASTLAND...TO WEATHERFORD...TO
DALLAS...TO EMORY LINE.
DFW 48/62/41/63 +400
ACT 52/63/45/65 7300
.FWD...FLASH FLOOD WATCH TONIGHT NORTHWEST OF A LINE FROM
GOLDTHWAITE...TO MERIDIAN...TO ENNIS...TO CANTON.
59In the hours before
Local storm report, Mar 19, 8:13 PM CST, 1 hour 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
813 PM CST TUE MAR 19 2002
TIME(CST) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
...COUNTY LOCATION....
0600 PM MULLIN TX WIND DAMAGE
03/19/02 MILLS TREES DOWN AT MULLIN AND
TIN ROOFS DESTROYED
0619 PM LAMPASAS TX WIND DAMAGE
03/19/02 LAMPASAS 69 MPH WIND AT LAMPASAS
HIGH SCHOOL
0655 PM COPPERAS COVE LARGE HAIL
03/19/02 CORYELL QUARTER SIZED HAIL
REPORTED BY LAW
ENFORCEMENTThe office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 19, 6:02 PM CST | Flash Flood Warning | FWD | Denton, Tarrant | 3 hr |
| Mar 19, 6:14 PM CST | Severe Thunderstorm Warning | FWD | Lampasas | 46 min |
| Mar 19, 6:23 PM CST | Severe Thunderstorm Warning | FWD | Hamilton | 37 min |
| Mar 19, 6:25 PM CST | Severe Thunderstorm Warning | FWD | Comanche | 35 min |
| Mar 19, 6:32 PM CST | Flash Flood Warning | FWD | Collin, Grayson | 4 hr |
| Mar 19, 6:44 PM CST | Severe Thunderstorm Warning | FWD | Coryell | 61 min |
| Mar 19, 6:51 PM CST | Flash Flood Warning | FWD | Hood, Johnson, Parker, Somervell | 4 hr |
| Mar 19, 6:55 PM CST | Severe Thunderstorm Warning | FWD | Bell | 50 min |
| Mar 19, 7:29 PM CST | Severe Thunderstorm Warning | FWD | McLennan | 61 min |
| Mar 19, 7:34 PM CST | Severe Thunderstorm Warning | FWD | Hill | 41 min |
| Mar 19, 7:43 PM CST | Flash Flood Warning | FWD | Fannin | 3 hr |
| Mar 19, 7:53 PM CST | Flash Flood Warning | FWD | Dallas | 3 hr |
| Mar 19, 8:11 PM CST | Severe Thunderstorm Warning | FWD | Limestone | 49 min |
| Mar 19, 8:24 PM CST | Severe Thunderstorm Warning | FWD | Navarro | 66 min |
| Mar 19, 9:36 PM CST | Severe Thunderstorm Warning | FWD | Henderson | 39 min |
| Mar 19, 10:53 PM CST | Severe Thunderstorm Warning | FWD | Leon | 37 min |
Nearby
Flash Flood Warnings in Texas, 2002Every flash flood warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.